Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 34, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 29, 2007, 2:17 PM MDT for Douglas County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2007, 2:17 PM MDT (20:17 UTC)
- Expired
- Aug 29, 2007, 4:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Douglas County, CO
The radar
The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 292018
FFWBOU
COC035-292245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
217 PM MDT WED AUG 29 2007
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO
* UNTIL 445 PM MDT
* AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR CHEESMAN RESERVOIR...OR
ABOUT 33 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING
SOUTH AT 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTCREEK...DECKERS AND CHEESMAN RESERVOIR.
TRAINED WEATHER SPOTTERS REPORT THAT 1.3 INCHES OF RAIN HAS FALLEN
WITH THIS STORM AT CHEESMAN RESERVOIR IN LESS THAN AN HOUR.
THIS WARNING COVERS THE DOUGLAS COUNTY PORTION OF THE HAYMAN BURN
AREA. THE MAIN IMPACT WILL BE IN THE FOURMILE CREEK BASIN AND AROUND
CHEESMAN RESERVOIR.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN.
LAT...LON 3914 10510 3913 10533 3913 10533 3916 10531
3918 10528 3924 10525 3924 10524 3926 10521
3929 10520 3931 10516
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:40 AM MDT, 10 hours 37 minutes earlier.
Area forecast discussion, Aug 29, 3:40 AM MDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 340 AM MDT WED AUG 29 2007 .SHORT TERM...SFC FRONT CONTINUES TO PUSH SOUTHWARD WITH GOOD PUSH OF LOW LVL MSTR WORKING ITS WAY WESTWARD INTO THE FRONT RANGE. STRATUS/FOG HAVE DEVELOPED ACROSS MUCH OF ERN CO ATTM AND WILL COVER ALL OF THE URBAN CORRIDOR BY SUNRISE. THERE HAS EVEN BEEN SOME ISOLD CONVECTION AND WILL PROBABLY NEED TO ADD SOME LOW POPS EARLY THIS AM ACROSS SRN FOOTHILLS AND PALMER DIVIDE AS FRONT INTERACTS WITH HIGHER TERRAIN. BEHIND THE FRONT...AIRMASS WILL REMAIN CAPPED ACROSS FAR ERN CO AND DONT SEE MUCH OF A CHANCE OF PRECIP THRU TNT. CHANCES INCREASE FURTHER WEST INTO THE FOOTHILLS...WHERE MSTR AND CONVERGENCE RESULTING IN THE BEST CHANCE THRU THIS EVENING. COOLER TEMPS TODAY...ESP OVER FAR NERN CO WITH READINGS REMAINING IN THE UPPER 70S UNDER STRONG CAP AT 750MB. SHOULD SEE A RETURN OF STRATUS/FOG LATER TNT AND MAY AGAIN MOVE BACK INTO THE URBAN CORRIDOR WITH DEVELOPMENT OF DEN CYCLONE PUSHING MSTR BACK SOUTHWARD. .LONG TERM...THE UPPER RIDGE WILL BE NEAR THE FOUR CORNERS ON THURSDAY WITH A WEAK WNWLY FLOW ALOFT OVER THE STATE. A MOIST AMS WL CONTINUE OVER THE REGION FOR ONE MORE DAY SO THE STORMS THAT TO DVLP IN THE AFTN COULD STILL PRODUCE HEAVY RAIN...ALTHO THE TSTM COVERAGE WILL BE MORE ISOLD. INTERACTIVE SOUNDINGS SHOW THE STRONGEST SUBSIDENCE OVER THE NERN PLAINS THURSDAY SO TSTMS COULD GET CAPPED IN THE AFTN/EVNG. BEST POTENTIAL FOR TSTMS WOULD APPEAR TO BE OVER SRN AND WRN SECTIONS OF THE CWFA. LATE THURSDAY INTO FRIDAY THE RIDGE WILL START TO BUILD WITH A DRIER NLY FLOW DVLPG OVER NERN CO. THIS TREND WILL CONTINUE INTO THE WEEKEND. THE MDLS DO SHOW THE RIDGE FLATTENING SOMEWHAT AS A SYSTEM MOVES INTO THE NRN ROCKIES. THIS DOES LITTLE TO AFFECT THE OVERALL FCST. THE END RESULT IS THE SAME...DRIER AND WARMER. AS A RESULT...ANY ADJUSTMENTS TO THE GRIDS WILL BE MINIMAL. && .AVIATION...LIFR CIG CONDITIONS DEVELOPING ACROSS FRONT RANGE AIRPORTS AND SHOULD GRADUALLY LIFT AFT 15Z THIS AM AND THEN REDEVELOP AFT 10Z TNT. ISOLD TSRA POSSIBLE BTWN 22-02Z TODAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SENTREKI/COOPER
Hazardous weather outlook, Aug 29, 10:52 AM MDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT WED AUG 29 2007 COZ030>051-301200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT PUSHED ACROSS THE AREA LAST EVENING RESULTING IN LOTS OF LOW CLOUDINESS AND COOLER TEMPERATURES ACROSS THE PLAINS THIS MORNING. THE CLOUDS HAVE CLEARED QUITE A BIT NEAR THE FOOTHILLS AND SHOULD GRADUALLY BREAK UP FARTHER EAST...BUT TEMPERATURES WILL REMAIN TOO COOL TODAY TO PRODUCE THUNDERSTORMS ON THE PLAINS. HOWEVER...ENOUGH MOISTURE REMAINS AT MID LEVELS WITH ADDITIONAL MOISTURE PUSHED UP INTO THE FOOTHILLS AND WITH SUNSHINE IN THESE AREAS SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON. WINDS ALOFT WILL ALLOW SOME STORMS TO MOVE INTO THE URBAN CORRIDOR BUT PROBABLY NOT MUCH FARTHER TO THE EAST BECAUSE THE AIR WILL REMAIN TOO STABLE THERE. HEAVY RAINS AND SMALL HAIL WILL BE POSSIBLE SHOULD STORMS DEVELOP. ACTIVITY SHOULD MOSTLY BE OVER BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT. SZOKE/DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:19 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 41 min |
| Aug 29, 2:40 PM MDT | Flash Flood Warning | BOU | Douglas, Jefferson | 3 hr |
| Aug 29, 2:53 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 21 min |
| Aug 29, 3:27 PM MDT | Flash Flood Warning | BOU | Park | 2 hr |
| Aug 29, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 17 min |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.